Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at May 24, 2016, 4:11 PM EDT for Palm Beach County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2016, 4:11 PM EDT (20:11 UTC)
- Expired
- May 24, 2016, 5:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 130 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 762 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
642 WWUS82 KMFL 242011 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 411 PM EDT TUE MAY 24 2016 FLZ067-242100- INLAND PALM BEACH COUNTY FL- 411 PM EDT TUE MAY 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR CENTRAL PALM BEACH COUNTY UNTIL 500 PM EDT... * AT 411 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF LION COUNTRY SAFARI PARK...OR 13 MILES NORTHWEST OF WELLINGTON...MOVING SOUTH AT 10 MPH. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... WELLINGTON...LION COUNTRY SAFARI PARK...LOXAHATCHEE GROVES AND LOXAHATCHEE NWR. LAT...LON 2690 8050 2686 8031 2659 8028 2664 8058 TIME...MOT...LOC 2011Z 011DEG 8KT 2682 8039 $$ KONARIK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 24, 3:51 PM EDT, 20 minutes earlier.
Area forecast discussion, May 24, 3:51 PM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Miami FL 351 PM EDT TUE MAY 24 2016 ...Drier conditions Wednesday before more unsettled weather late this week into this weekend... .SHORT TERM... A trough of low pressure over the eastern United States will move east through Wednesday allowing for a mid to upper level low to form just east of South Florida. This will allow for drier air to the north to work into South Florida for tonight into Wednesday night. Therefore, the scattered to numerous showers and thunderstorms that are occurring over South Florida this afternoon should dissipate through this evening hours. There could still be a few showers over the southern areas late tonight into Wednesday due to the closeness of the upper level low. The short range models are showing weak surface low pressure developing near or just east of The Bahamas late this week and move the low to the north/northwest towards the southeastern United States this weekend. At this same time, models are showing the mid to upper level low to move back into the Florida Peninsula. This weather pattern will allow for tropical moisture to work back into South Florida from the south leading to scattered to numerous showers and thunderstorms each day late this week into this weekend. The best chance of showers and thunderstorms will be over the interior areas where the sea breezes collided. The NHC is also giving this weak low a 30 percent chance of developing into a subtropical or tropical system in the next 5 days. At this time, it is too early to tell if there will be additional impacts to South Florida. .LONG TERM... The long range models are showing that the tropical moisture will remain over South Florida early next week, as the upper level low weakens over South Florida. Therefore, the POPS will remain the scattered to numerous range over the area during this time. && .MARINE... The winds will be northeast to east direction tonight through Wednesday night, and the wind speeds will be increasing from 10 to 15 knots this evening to 15 to 20 knots late tonight into Wednesday night. The wind speeds will then decrease to 10 to 15 knots late this week from the east. This will keep the seas at 5 feet or less in both the Atlantic and Gulf waters through late this week, except for Wednesday where it could get up to 6 feet in the Gulf Stream. The breezy northeast/east winds will also allow for the threat of rip currents to increase along the east coast beaches tonight into Wednesday. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 86 75 86 75 / 50 10 10 10 Fort Lauderdale 86 77 86 77 / 60 20 10 10 Miami 87 76 87 76 / 60 30 20 10 Naples 91 70 90 69 / 40 30 20 10 && .MFL Watches/Warnings/Advisories... FL...None. AM...None. GM...None. && SHORT TERM...99/SS LONG TERM....54/BNB
Hazardous weather outlook, May 24, 9:33 AM EDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 933 AM EDT TUE MAY 24 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 250145- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 933 AM EDT TUE MAY 24 2016 ...THUNDERSTORMS POSSIBLE TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MOST OF SOUTH FLORIDA. THE PRIMARY THREAT WILL BE FREQUENT LIGHTNING, WIND, AND HAIL. SOME OF THE STORMS MAY BECOME STRONG. WIND: THE STRONGEST STORMS WILL PRODUCE WIND GUSTS OF 40 TO 55 MILES PER HOUR, THE GREATEST THREAT FOR STRONG WIND GUSTS WILL BE ACROSS INTERIOR AND SOUTHERN AREAS. FLOODING: HEAVY RAINFALL IS POSSIBLE WITH THE STRONGEST THUNDERSTORMS, WITH LOCALIZED PONDING OF WATER ON STREETS IN URBAN AREAS, AND POOR DRAINAGE AREAS POSSIBLE. HAIL: SMALL HAIL IS POSSIBLE WITH THE STRONGEST STORMS TODAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY OVER SOUTH FLORIDA THROUGH THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, May 24, 3:27 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 327 PM EDT TUE MAY 24 2016 FLZ067-242000- INLAND PALM BEACH COUNTY FL- 327 PM EDT TUE MAY 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING AND 45 TO 55 MPH WINDS FOR NORTH CENTRAL PALM BEACH COUNTY UNTIL 400 PM EDT... * AT 327 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF NORTH COUNTY AIRPORT...OR 11 MILES SOUTHEAST OF INDIANTOWN. THIS STORM WAS NEARLY STATIONARY. * THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES... AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... PALM BEACH GARDENS...NORTH COUNTY AIRPORT AND CALOOSA. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. && LAT...LON 2685 8021 2685 8040 2696 8042 2696 8023 TIME...MOT...LOC 1927Z 339DEG 2KT 2691 8034 SHAMBURGER
Special weather statement, May 24, 3:37 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 337 PM EDT TUE MAY 24 2016 FLZ073-074-173-242000- COASTAL MIAMI DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI- DADE COUNTY FL- 337 PM EDT TUE MAY 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING AND 45 TO 55 MPH WINDS FOR NORTHEASTERN MIAMI-DADE COUNTY UNTIL 400 PM EDT... * AT 336 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MIAMI INTERNATIONAL AIRPORT...OR NEAR SWEETWATER. THIS STORM WAS NEARLY STATIONARY. * THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES... AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... MIAMI...HIALEAH...CORAL GABLES...SOUTH MIAMI...KENDALL...DORAL... PINECREST...MIAMI SPRINGS...SWEETWATER...WEST MIAMI...MEDLEY... KENDALE LAKES...GLADEVIEW...UNIVERSITY OF MIAMI... OLYMPIA HEIGHTS...WESTCHESTER...SUNSET... MIAMI INTERNATIONAL AIRPORT...UNIVERSITY PARK AND WEST KENDALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH...VISIT OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL. && LAT...LON 2585 8042 2585 8023 2567 8027 2567 8045 TIME...MOT...LOC 1936Z 002DEG 2KT 2577 8034 SHAMBURGER
Special weather statement, May 24, 3:59 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 359 PM EDT TUE MAY 24 2016 FLZ071-072-242030- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- 359 PM EDT TUE MAY 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING AND 45 TO 55 MPH WINDS FOR CENTRAL BROWARD COUNTY UNTIL 430 PM EDT... * AT 359 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MILE MARKER 30 ON ALLIGATOR ALLEY...OR 14 MILES WEST OF DAVIE. THIS STORM WAS NEARLY STATIONARY. * THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES... AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... DAVIE...SUNRISE...WESTON...INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...INTERSECTION I-75 AND U.S. 27...MILE MARKER 30 ON ALLIGATOR ALLEY AND EAST TOLL GATE ON ALLIGATOR ALLEY. LAT...LON 2617 8069 2625 8044 2609 8034 2600 8062 TIME...MOT...LOC 1959Z 325DEG 4KT 2613 8054 SHAMBURGER
Special weather statement, May 24, 4:01 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 401 PM EDT TUE MAY 24 2016 FLZ073-074-173-242030- COASTAL MIAMI DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI- DADE COUNTY FL- 401 PM EDT TUE MAY 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTHEASTERN MIAMI-DADE COUNTY UNTIL 430 PM EDT... * AT 400 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER UNIVERSITY PARK...OR NEAR KENDALL...MOVING SOUTHWEST AT 10 MPH. AT 350 PM EDT...PEA SIZE HAIL WAS OBSERVED AT THE NATIONAL WEATHER SERVICE OFFICE IN SWEETWATER. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... MIAMI...CORAL GABLES...SOUTH MIAMI...KENDALL...DORAL...PINECREST... SWEETWATER...WEST MIAMI...KENDALE LAKES... INTERSECTION KROME AND KENDALL DRIVE...UNIVERSITY OF MIAMI... WEST PERRINE...THE HAMMOCKS...OLYMPIA HEIGHTS...WESTCHESTER... SUNSET...CUTLER BAY...RICHMOND HEIGHTS... THE CROSSINGS AND UNIVERSITY PARK. LAT...LON 2584 8039 2571 8025 2557 8036 2573 8054 TIME...MOT...LOC 2000Z 044DEG 9KT 2573 8038 SHAMBURGER
Local storm report, May 24, 4:10 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
410 PM EDT TUE MAY 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 1 S TAMIAMI FAIRGROUNDS 25.73N 80.37W
05/24/2016 E1.00 INCH MIAMI-DADE FL TRAINED SPOTTER
A TRAINED STORM SPOTTER CALLED TO REPORT QUARTER SIZE
HAIL FALLING AT 107TH AVENUE AND BIRD ROAD AT 408PM
&&
EVENT NUMBER MFL1600318
KELLYSpecial weather statement, May 24, 4:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 411 PM EDT TUE MAY 24 2016 FLZ067-242100- INLAND PALM BEACH COUNTY FL- 411 PM EDT TUE MAY 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...UP TO NICKEL SIZED HAIL AND 45 TO 55 MPH WINDS FOR CENTRAL PALM BEACH COUNTY UNTIL 500 PM EDT... * AT 411 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF LION COUNTRY SAFARI PARK...OR 13 MILES NORTHWEST OF WELLINGTON...MOVING SOUTH AT 10 MPH. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... WELLINGTON...LION COUNTRY SAFARI PARK...LOXAHATCHEE GROVES AND LOXAHATCHEE NWR. LAT...LON 2690 8050 2686 8031 2659 8028 2664 8058 TIME...MOT...LOC 2011Z 011DEG 8KT 2682 8039 KONARIK
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:10 PM EDT | Special Marine Warning | MFL | 35 min | |
| May 24, 2:25 PM EDT | Special Weather Statement | MFL | Monroe | 50 min |
| May 24, 3:18 PM EDT | Special Weather Statement | MFL | Palm Beach | 27 min |
| May 24, 3:27 PM EDT | Special Weather Statement | MFL | Martin | 33 min |
| May 24, 3:37 PM EDT | Special Weather Statement | MFL | Miami-Dade | 23 min |
| May 24, 3:59 PM EDT | Special Weather Statement | MFL | Broward | 31 min |
| May 24, 4:01 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
| May 24, 4:05 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 25 min |
| May 24, 4:25 PM EDT | Special Weather Statement | MFL | Broward | 35 min |
| May 24, 4:29 PM EDT | Special Weather Statement | MFL | Miami-Dade | 31 min |
| May 24, 4:57 PM EDT | Special Weather Statement | MFL | Miami-Dade | 33 min |
| May 24, 6:31 PM EDT | Special Weather Statement | MFL | Monroe | 29 min |
| May 24, 7:18 PM EDT | Special Weather Statement | MFL | Palm Beach | 27 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.